Depression and Weight Issues - Lexapro - nothin' but trouble!




View Full Version : Lexapro - nothin' but trouble!


ImYourCapitan7
04-08-2013, 05:08 PM
I was boxing for awhile for weight loss and was doing exceptionally well (lost 20lbs) until I got my first concussion. One ER trip and neurologist visit later and I was given some Lexapro as it was identified that I have some anxiety issues. I figured Lex 10mg, the lowest dose can't be THAT bad.

Jeez, was I wrong.

I gained the 20lbs back and some more on top alongside of having absolutely no ambition to box anymore. I felt balanced and without anxiety...but I also felt without everything else! I decided that as part of my new regiment, I'm going to wean off of it (alongside the help of my doctor)

I've been taking 5mg a day for the past week and I'm suddenly getting those withdrawals that are plastered all over the internet. They're rough, man. What's worse is in the next few days I'm going to be completely off. I know that the first month is going to be awful, but at the end of the day, I'll be myself again, have that motivation I missed so dearly, and also lose some friggin weight!!

Did anyone else ever have problems with Lexapro or any kind of SSRI?


Happymomof2
04-08-2013, 05:41 PM
I just met with my Dr today so I could start weaning off of lexapro 10mg. I'm supposed to start 5mg tomorrow for 2 weeks then a 5 mg pill every other day for two more weeks. Not looking forward to the side effects but I am looking forward to getting "me" back. Fingers crossed its bearable.
I'm sorry you are having a tough time and hope it gets better soon! :)

RavenIllusion
04-08-2013, 07:22 PM
I hate Lexapro, it made me manic and put me in a general state of messed upness. I wasn't on it for long so there were no withdrawal, I have since moved onto Celexa and a few others and they are working great.


penmage
04-08-2013, 08:08 PM
I too had issues with Lexapro! I took it around the age of 16 and in 6 months or so, had gained nearly 40 pounds. I was RAVENOUS ALL. THE. TIME. I went back to the psychiatrist and he switched me to something else, but never again!

I hope you are able to find something that works better for you!

novangel
04-08-2013, 10:55 PM
No weight gain but Lexapro gave me sexual dysfunction. Celexa gave me anxiety through the roof and a panic attack so bad that I actually called 911 and Zoloft made me want to vomit 24/7. I am done with SSRI'S. I don't think I need them badly enough to make the side-effects worth it.

Sanveann
04-10-2013, 12:14 AM
I took it several years ago and, come to think of it, I did gain some weight then, though I've always blamed it on wedding-planning stress.

I've been on Prozac (switched when i got pregnant) for almost seven years now and am really happy with it.

shcirerf
04-10-2013, 12:44 AM
:hug: Never done any of the above, but hang in there!:hug:

Look for better alternatives. Some things work, some times we need to look elsewhere!

alligator18195
04-12-2013, 07:14 PM
I was on 30 mg of Lexapro for 3 years and gained 50 pounds. I have been off Lexapro and instead on Wellbutrin, which suppresses appetite, for two months and I've lost ten pounds. NEVER going back!

ImYourCapitan7
04-16-2013, 11:26 AM
Thank you for all the kind words! I have been off the Lexapro for two days now and I have to say the weaning off definitely helped. I took the worst of the withdrawals during that time. I'm happy to say right now I feel great, I've been dieting and exercising to keep my mind off of it, and I'm down 5lbs in four days!

Believe me, I needed that Lex for the time I took it - I had some severe anxiety issues, but now that I'm piecing my life together and taking the right actions, I think I'll no longer need it (my Dr. agreed...that's always a help! lol). Thanks for the love, ladies, and I wish the best to all of you as well!